Alert archive / Wyoming / Tornado Warnings in 2006
Tornado Warning 9, NWS Rapid City, SD
NWS Rapid City, SD issued this tornado warning at Jun 9, 2006, 4:22 PM MDT for Weston County, Wyoming. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2006, 4:22 PM MDT (22:22 UTC)
- Expired
- Jun 9, 2006, 5:15 PM MDT
- In force
- 53 min
- Issued by
- NWS Rapid City, SD
- Area
- Whole counties
County Weston County, WY
The radar
The Rapid City radar (KUDX), 143 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 1:19 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -279 J/kg
- Mixed-layer LCL
- 1768 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this tornado warning went out at Jun 9, 3:00 PM MDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 9, 3:00 PM MDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
300 PM MDT FRI JUN 9 2006
.DISCUSSION...A BUSY DAY SO FAR W/ SEVERE WEATHER. RADAR SHOWING
STRONG/SEVERE STORMS CONTINUING TO DEVELOP AND MOVE THROUGH PARTS OF
NE WY AND FAR SW SD. SURFACE ANALYSIS SHOWS A SOMEWHAT STATIONARY
FRONTAL BOUNDARY ACROSS THE CENTER OF THE CWA WITH STORMS DEVELOPING
SOUTH OF THE FRONT WHERE A SEVERE THUNDERSTORM WATCH IS NOW IN
EFFECT. HIGH THETA E AND WEAK CAP WILL ALLOW STORMS TO CONTINUE
WITHIN THE EXTENSIVE CU FIELD ALONG THE FRONTAL BOUNDARY THIS
EVENING. THE BOUNDARY WILL CONTINUE SAGGING SOUTHWARD OUT OF THE CWA
AND INTO CENTRAL WYOMING AND ALONG THE NORTHERN NEBRASKA BORDER. NORTHWEST WISCONSIN
CITY SKY/WX TMP DP RH WIND PRES REMARKS
SUPERIOR ARPT PTSUNNY 52 41 66 NE9 30.20F
ASHLAND PTSUNNY 52 31 44 E12 30.20F
HAYWARD PTSUNNY 55 29 36 NE7 30.17F
RICE LAKE PTSUNNY 61 41 48 NE16 30.15R
LADYSMITH CLOUDY 59 39 47 N7 30.15S
EAU CLAIRE NOT AVBL
NEW RICHMOND LGT RAIN 54 50 87 NE7 30.12F
OSCEOLA RAIN 54 52 94 SE8 30.11F
SI
DATA LOST
Select WeatherWire Option :
---------------------------
1) WMO Header Database
2) PIL Header Database
3) Priority Codes
4) Terminal Configuration
5) Test Message
=>
** Starting WeatherWire Message Display **
(Press ENTER to view Options Menu)
Select WeatherWire Option :
---------------------------
1) WMO Header Database
2) PIL Header Database
3) Priority Codes
4) Terminal Configuration
5) Test Message
=>
** Starting WeatherWire Message Display **
(Press ENTER to view Options Menu)
REN LGT RAIN 55 41 58 E13 30.12F
WIZ003>005-009-010-017-018-092200-
NORTH CENTRAL WISCONSIN
CITY SKY/WX TMP DP RH WIND PRES REMARKS
WOODRUFF CLOUDY 57 32 38 NE6 30.14R
RHINELANDER PTSUNNY 61 32 33 N9 30.13S
EAGLE RIVER CLOUDY 55 34 44 N12 30.12R
LAND O LAKES MOCLDY 55 30 38 NE9 30.16R
PHILLIPS PTSUNNY 59 30 33 CALM 30.14S
MEDFORD CLOUDY 63 37 39 E8 30.11F
TOMAHAWK CLOUDY 59 36 41 N7 30.12S
MERRILL PTSUNNY 59 34 38 NE3 30.12S
WIZ029-030-035-036-043>047-092200-
CENTRAL WISCONSIN
CITY SKY/WX TMP DP RH WIND PRES REMARKS
WAUSAU NOT AVBL
MOSINEE NOT AVBL
MARSHFIELD NOT AVBL
WAUPACA FAIR 63 45 51 NE5 30.08S
WISC RAPIDS NOT AVBL
STEVENS POINT CLOUDY 64 46 52 N5 30.09S
CAMP DOUGLAS CLOUDY 61 52 72 N5 30.09R
WIZ011>013-019>022-031-037>040-048>050-092200-
NORTHEAST WISCONSIN
CITY SKY/WX TMP DP RH WIND PRES REMARKS
ANTIGO CLOUDY 63 34 34 NE7 30.09S
GREEN BAY CLOUDY 63 45 51 NE13 30.08F
STURGEON BAY PTSUNNY 59 41 51 N13 30.09S
MANITOWOC PTSUNNY 57 43 58 NE9 30.11S
APPLETON NOT AVBL
CLINTONVILLE PTSUNNY 66 43 42 NE10 30.08R
OSHKOSH CLOUDY 63 45 51 E6 30.08S
WIZ032>034-041-042-053>061-092200-
SOUTHWEST WISCONSIN
CITY SKY/WX TMP DP RH WIND PRES REMARKS
LA CROSSE PTSUNNY 63 51 65 NE10 30.06S
BOSCOBEL LGT RAIN 63 54 72 NE3 30.04F
SPARTA CLOUDY 61 48 63 NE6 30.09S
PRAIR DU CHIEN DRIZZLE 61 54 77 E8 30.02F
WIZ056-057-062-063-064-067-068-092200-
SOUTH CENTRAL WISCONSIN
CITY SKY/WX TMP DP RH WIND PRES REMARKS
BARABOO/DELLS CLOUDY 61 52 72 NE7 30.06F
LONE ROCK NOT AVBL
MINERAL POINT CLOUDY 61 54 77 E7 30.05F
MADISON CLOUDY 65 50 58 NE10 30.05F
MONROE CLOUDY 64 54 68 E6 30.05F
JANESVILLE NOT AVBL
WATERTOWN CLOUDY 64 54 68 NE8 30.06S
WIZ051-052-058>065-066-070>072-092200-
SOUTHEAST WISCONSIN
CITY SKY/WX TMP DP RH WIND PRES REMARKS
MILWAUKEE CLOUDY 55 46 71 NE12 30.08S
WAUKESHA NOT AVBL
MILWAUKEE/TIMM NOT AVBL
RACINE CLOUDY 55 46 71 N18 30.10R
BURLINGTON CLOUDY 57 52 82 NE12 30.03S
KENOSHA PTSUNNY 57 46 66 NE17 30.07R
FOND DU LAC CLOUDY 64 46 52 NE7 30.08S
SHEBOYGAN CLOUDY 58 47 66 NE12 30.09S
WEST BEND CLOUDY 57 50 77 E8 30.08S
JUNEAU CLOUDY 59 48 67 N7 30.09S
LSZ147-162-092200-
LAKE SUPERIOR
STATION/POSITION TIME TEMP WIND PRES WAVE
AIR SEA DIR/SP/G HT/PER
(UTC) (F) (DEG/KT/KT) (MB) (FT/S)
W MID LAKE BUOY 2000 42 39 130/ 6/ 8 1024.3F 1/ 4
DEVILS ISLAND 2000 50 110/ 11/ 13 1023.6F
LMZ867-665-643>646-092200-
LAKE MICHIGAN
STATION/POSITION TIME TEMP WIND PRES WAVE
AIR SEA DIR/SP/G HT/PER
(UTC) (F) (DEG/KT/KT) (MB) (FT/S)
N MID LAKE BUOY 2000 53 53 360/ 12/ 14 1019.1F 2/ 4
SHEBOYGAN LKSHOR 2000 54 40/ 22/ 23 1018.8F
MILWAUKEE LKSHOR 2000 55 40/ 18/ 20 N/A
KENOSHA LKSHOR 2000 55 20/ 18/ 21 N/A
S MID LAKE BUOY 2000 53 56 360/ 21/ 27 1016.8F 6/ 6
TC - TEMPERATURE IN CELSIUS
VSB - VISIBILITY IN STATUTE MILES
WCI - WIND CHILL INDEX
HX - HEAT INDEXHazardous weather outlook, Jun 9, 6:48 AM MDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 648 AM MDT FRI JUN 9 2006 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-101300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 648 AM MDT (748 AM CDT) FRI JUN 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTHWEST AND SOUTH CENTRAL SOUTH DAKOTA THIS AFTERNOON AND EVENING...MAINLY ALONG AND SOUTH OF A LINE FROM CUSTER...TO KADOKA...TO WINNER. THE MAIN THREATS FROM ANY SEVERE STORMS WILL BE LARGE HAIL AND WIND GUSTS OF 60 MPH OR GREATER. A SERIES OF UPPER LEVEL DISTURBANCES WILL CONTINUE TO CROSS THE REGION TODAY AND TONIGHT...BRINGING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. A FRONTAL BOUNDARY WILL REMAIN IN PLACE JUST SOUTH OF THE SOUTH DAKOTA AND NEBRASKA BORDER DURING THE DAY. A FEW STRONG TO SEVERE STORMS COULD DEVELOP NEAR THIS BOUNDARY AND ACROSS THE SOUTHERN BLACK HILLS DURING THE AFTERNOON AND EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF NORTHEASTERN WYOMING...THE BLACK HILLS...AND SOUTHWEST SOUTH DAKOTA DURING THE AFTERNOON AND EVENING HOURS OF SATURDAY AND SUNDAY. THE MAIN CONCERNS WILL CONTINUE TO BE LARGE HAIL AND GUSTY WINDS. HOWEVER...AN ISOLATED TORNADO OR TWO IS ALSO POSSIBLE ACROSS NORTHEAST WYOMING AND FAR SOUTHWEST SOUTH DAKOTA ON SATURDAY. PERSISTENT SOUTHWEST UPPER LEVEL FLOW WILL CONTINUE TO BRING WEAK STORM SYSTEMS ACROSS THE NORTHERN PLAINS THROUGH EARLY NEXT WEEK. THIS WILL RESULT IN A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS THROUGHOUT THE PERIOD...SOME OF WHICH COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Local storm report, Jun 9, 12:46 PM MDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1246 PM MDT FRI JUN 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM HAIL 3 SSW CENTER LAKE 43.76N 103.45W
06/09/2006 E1.00 INCH CUSTER SD PARK/FOREST SRVC
&&
EKURTHNearby
Tornado Warnings in Wyoming, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.